Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 27, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 1, 2001, 2:59 PM EDT for Dorchester County, South Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2001, 2:59 PM EDT (18:59 UTC)
- Expired
- Jun 1, 2001, 3:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Dorchester County, SC
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1217 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 011900 SVRCHS SCC035-011945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 259 PM EDT FRI JUN 1 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA. * UNTIL 345 PM EDT. * AT 259 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF DELEMAR CROSSROADS...OR ABOUT 11 MILES SOUTHWEST OF SUMMERVILLE...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED NEAR... GIVHANS AT 320 PM. KNIGHTSVILLE...SUMMERVILLE AT 345 PM. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GIVHANS. KNIGHTSVILLE. SUMMERVILLE. DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ n NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:30 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 1, 2:30 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 230 PM EDT FRI JUN 1 2001 LARGE AREA OF SHOWERS WITH EMBEDDED TSTMS CONTS TO MAKE NE PROGRESS FROM SRN GA/NRN FL WITH SECONDARY AREA MOVG E FROM NRN GA. MODELS SHOW SIMILAR SOLUTIONS THRU EARLY PORTION OF FCST AND DIVERGING A LITTLE AFTER EARLY MORNING ON SAT. NGM IS HANGING ON TO LOWER MSTR AFTER THE MAIN BRUNT OF EXPECTED PCPN. DO NOT DISCOUNT THAT ENTIRELY ESP SINCE THIS INITIAL FRONT APPEARS TO WASH OUT ON SAT. BUT BEST ENERGY MOVES OFF THE COAST AND JUST TO OUR N EARLY SAT MORNING. WILL CARRY LIKELY POPS THRU TONIGHT AND PLAN TO KEEP THE MENTION OF POSSIBLE SVR MAINLY FOR SC ZONES WHERE INSTAB HAS BEEN BETTER ESTABLISHED...IN CONJUNCTION WITH BETTER UPR DIFL. WIND AND POSS HAIL REMAIN THE THREAT. HEAVY RAINS THRU LATE TONIGHT/EARLY MORNING ARE ALSO POSSIBLE IN SERN GA. PLAN TO HANG ON TO MINIMAL POPS EARLY SAT FOR COASTAL ZONES. IT SEEMS THAT SECOND FRONT ON SUN WILL SUFFER THE SAME WEAKENING TREND AS IT LAYS ACRS NRN ZONES. MSTR AND DYNAMICS AT THAT TIME WILL BE LESS IMPRESSIVE AS CURR SYS. WILL ONLY RE-INTRODUCE SMALL POPS FOR SUN NIGHT ALL ZONES AND LINGERING SMALL POPS MON ACRS NRN COUNTIES. HIGH PRES CENTERED OFF THE COAST WILL MAINTAIN A SW FLO ALLOWING QUICK RETURN OF DEEPER MSTR THRU MID-WEEK. CHC PCPN RETURNING TUE AND REMAINING THRU EARLY THU. FRONT HAS A BETTER CHC OF CLEARING THE COAST THEN. WILL REMOVE MENTION OF POPS FOR DAY 7. GUID TEMPS ARE CLOSE AND MY NUMBERS WILL NOT DEVIATE FAR FROM THEM... EXCEPT TO ADD A FEW DEGS OVERNIGHT TONIGHT. CWF...SW WIND INCREASING UP TO 20 KT OFFSHORE GA WATERS AND COASTAL SC WATERS...15-20 KT NEARSHORE GA. WILL HEADLINE SCA FOR OFFSHORE GA WATERS DUE TO INCREASING SEAS OVERNIGHT. SCEC FOR THE OTHER NEARSHORE ZONES. SW FLOW WILL CONT BLO SCA CRIT FOR REMAINDER OF FCST PD...DO NOT EXPECT A DIRECTIONAL CHG UNTIL LATE NEXT WEEK WITH WHAT LOOKS LIKE A MORE PROMISING FRONT. FCSTID = 25 CHS 70 87 68 88 / 60 20 10 10 SAV 69 88 67 88 / 70 10 10 10 CHL 74 85 73 85 / 60 20 10 10 NBC 70 87 69 88 / 60 20 10 10 RBW 68 85 65 87 / 60 20 10 10 .CHS... GA...SMALL CRAFT ADVISORY AMZ374. SC...NONE. MJR/JAC
In the hours before
Special weather statement, Jun 1, 11:45 AM EDT, 3 hours 14 minutes before
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-012300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1145 AM EDT FRI JUN 1 2001 ...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTH COASTAL SOUTH CAROLINA AND SOUTHEAST GEORGIA... A WARM AND MOIST AIRMASS WILL REMAIN ACROSS THE REGION THIS AFTERNOON. WITH DAYTIME HEATING...THE ATMOSPHERE HAS BECOME MODERATELY TO VERY UNSTABLE. AN UPPER LEVEL DISTURBANCE WILL SWEEP ACROSS THE AREA THIS AFTERNOON AND EVENING. THIS COMBINATION WILL RESULT IN SHOWERS AND THUNDERSTORMS FORMING AND MOVING INTO SOUTHEAST GEORGIA AND SOUTH COASTAL SOUTH CAROLINA DURING THE AFTERNOON AND EVENING. THE ADDITIONAL INFLUENCE OF THIS UPPER LEVEL DISTURBANCE WILL RESULT IN SOME OF THE THUNDERSTORMS BECOMING ORGANIZED...WITH A FEW STORMS POSSIBLY REACHING SEVERE LIMITS. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. IN ADDITION...VERY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS. LOCALIZED RAINFALL AMOUNTS IN EXCESS OF 2 INCHES MAY OCCUR IN A SHORT PERIOD OF TIME. HOWEVER MOST PLACES WILL NOT RECEIVE THAT MUCH RAIN. 1/2 INCH OR LESS IS EXPECTED ON AVERAGE ACROSS THE ENTIRE AREA. EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER GROUPS SHOULD REMAIN ALERT AND BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER INFORMATION ON THIS WEATHER SITUATION. REVIEW WEATHER SAFETY RULES AND KNOW WHAT TO DO IF A WATCH OR WARNING IS ISSUED FOR YOUR LOCATION. REMEMBER...A SEVERE THUNDERSTORM IS A STORM THAT PRODUCES WINDS OF 58 MPH OR GREATER...OR HAIL THAT IS THE SIZE OF A DIME OR LARGER.
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.